Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 262, NWS Nashville, TN

July 12, 2009Bedford County, Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2009, 8:28 PM CDT for Bedford County, Marshall County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2009, 8:28 PM CDT (01:28 UTC)
Expired
Jul 12, 2009, 8:54 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Bedford County, TN, Marshall County, TN

The radar

The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:43 PM CDTTSTM WND DMGLewisburg, TNTREES DOWN COUNTY WIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 130128
SVROHX
TNC003-117-130215-
/O.NEW.KOHX.SV.W.0262.090713T0128Z-090713T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
828 PM CDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
  MARSHALL COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LEWISBURG...

* UNTIL 915 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES NORTH OF
  LEWISBURG...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN MARSHALL COUNTY AT 845 PM CDT
  RURAL WESTERN BEDFORD COUNTY AT 845 PM CDT

LAT...LON 3534 8666 3548 8691 3550 8688 3553 8687
      3551 8686 3555 8683 3557 8683 3572 8670
      3561 8647
TIME...MOT...LOC 0128Z 310DEG 35KT 3555 8672

$$

07
1 follow-up statement
000 
WWUS54 KOHX 130154
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
854 PM CDT SUN JUL 12 2009

TNC003-117-130204-
/O.CAN.KOHX.SV.W.0262.000000T0000Z-090713T0215Z/
MARSHALL TN-BEDFORD TN-
854 PM CDT SUN JUL 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEDFORD AND
MARSHALL COUNTIES IS CANCELLED...

LAT...LON 3534 8666 3548 8691 3550 8688 3553 8687
      3551 8686 3555 8683 3557 8683 3572 8670
      3561 8647
TIME...MOT...LOC 0154Z 310DEG 35KT 3539 8649

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 PM CDT, 48 minutes earlier.

Area forecast discussion, Jul 12, 7:40 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
740 PM CDT SUN JUL 12 2009

.DISCUSSION...
MCS HOLDING TOGETHER NICELY AS IT TRACKS EASTWARD ACROSS MIDDLE TN.
LAPS DATA SHOWING GOOD INSTABILITY ACROSS THE PLATEAU AREA WHERE THE
SHOWERS AND STORMS ARE NOW APPROACHING.

FOR THE UPDATE...WILL INCREASE POPS ACROSS THE PLATEAU AND ADJACENT
ZONES. OTW...SOME REDEVELOPMENT MAY BE POSSIBLE UPSTREAM BUT FOR
NOW...WILL SLIGHTLY LOWER POPS ACROSS THE FAR NORTHWEST. UPDATE OUT
SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SUN JUL 12 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING
WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE
POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF
MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE
PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN,
THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND
AGAIN ON MONDAY.

ROSE

In the hours before

Local storm report, Jul 12, 7:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     9 N ASHLAND CITY        36.41N 87.06W
07/12/2009                   CHEATHAM           TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN PLEASANT VIEW ALONG OLD CLARKSVILLE
            PIKE AND HARRIS FARMS RD.

&&

21
Local storm report, Jul 12, 7:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     CHARLOTTE               36.18N 87.35W
07/12/2009                   DICKSON            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN CHARLOTTE

&&

21
Special weather statement, Jul 12, 7:45 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT SUN JUL 12 2009

TNZ008>011-028>034-064>066-130330-
SUMNER-MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-DEKALB-WHITE-CUMBERLAND-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...
SMITHVILLE...SPARTA...CROSSVILLE...FAIRFIELD GLADE
745 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE...

STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
NORTHEAST MIDDLE TENNESSEE THROUGH 10 PM. THESE STORMS MAY PRODUCE
WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT
DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING
AND OR STANDING WATER ON ROADWAYS.

07
Local storm report, Jul 12, 8:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     SPRINGFIELD             36.50N 86.88W
07/12/2009                   ROBERTSON          TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

&&

21
Special weather statement, Jul 12, 8:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT SUN JUL 12 2009

TNZ008>011-027>034-059>066-075-077>080-130330-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...GALLATIN...LAFAYETTE...CELINA...
BYRDSTOWN...NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...
CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...
ALLARDT...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...
FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER
809 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE...

STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
NORTHEAST MIDDLE TENNESSEE THROUGH 10 PM. THESE STORMS MAY PRODUCE
WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT
DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING
AND OR STANDING WATER ON ROADWAYS.

07
Local storm report, Jul 12, 8:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 N GALLATIN            36.45N 86.45W
07/12/2009                   SUMNER             TN   EMERGENCY MNGR

            TREES DOWN ACROSS NORTHERN PORTION OF COUNTY

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson52 min
Jul 12, 7:47 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson43 min
Jul 12, 8:07 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson38 min
Jul 12, 8:43 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall32 min
Jul 12, 9:09 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Warren36 min
Jul 12, 10:16 PM CDTSevere Thunderstorm WarningOHXLawrence, Perry, Wayne44 min
Jul 12, 10:53 PM CDTTornado WarningOHXLawrence, Wayne28 min
Jul 12, 11:18 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.